Alert archive / Georgia / Flash Flood Warnings in 2022
Flash Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 5, 2022, 12:45 AM EDT for 4 counties in Georgia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2022, 12:45 AM EDT (04:45 UTC)
- Expired
- Jul 5, 2022, 4:02 AM EDT
- In force
- 3 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clayton County, GA, DeKalb County, GA, Fayette County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 33 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1376 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
152
WGUS52 KFFC 050445
FFWFFC
GAC063-089-113-121-051045-
/O.NEW.KFFC.FF.W.0012.220705T0445Z-220705T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
1245 AM EDT Tue Jul 5 2022
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Clayton County in north central Georgia...
Southwestern DeKalb County in north central Georgia...
Northern Fayette County in north central Georgia...
South Central Fulton County in north central Georgia...
* Until 645 AM EDT.
* At 1245 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Atlanta, Decatur, Fayetteville, Jonesboro, East Point,
Stockbridge, Union City, Forest Park, Riverdale, College Park,
Fairburn, Tyrone, Morrow, Hapeville, Palmetto, Lake City,
Hartsfield-Jackson Airport, Grant Park-Zoo Atlanta, Candler-Mcafee
and Druid Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3352 8464 3364 8458 3377 8439 3378 8435
3378 8432 3369 8427 3365 8428 3364 8428
3355 8429 3349 8429 3344 8439
FLASH FLOOD...RADAR INDICATED
$$2 follow-up statements
723
WGUS72 KFFC 050654
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
254 AM EDT Tue Jul 5 2022
GAC089-050704-
/O.CAN.KFFC.FF.W.0012.000000T0000Z-220705T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DeKalb GA-
254 AM EDT Tue Jul 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN DEKALB COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3352 8464 3364 8458 3366 8444 3366 8435
3365 8435 3365 8428 3364 8428 3355 8429
3349 8429 3344 8439
$$
GAC063-113-121-051045-
/O.CON.KFFC.FF.W.0012.000000T0000Z-220705T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clayton GA-Fayette GA-Fulton GA-
254 AM EDT Tue Jul 5 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM EDT THIS
MORNING FOR CLAYTON, NORTHERN FAYETTE AND SOUTH CENTRAL FULTON
COUNTIES...
At 254 AM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area. Between 2 and 3 inches of rain have
fallen. Rapid rises in creeks, streams, and other drainage basins
remain possible as water moves downstream.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams.
Some locations that will experience flash flooding include...
Atlanta, Fayetteville, Jonesboro, East Point, Stockbridge, Union
City, Forest Park, Riverdale, College Park, Fairburn, Tyrone,
Morrow, Hapeville, Palmetto, Lake City, Hartsfield-Jackson
Airport, Irondale, Conley, Fort Gillem and Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3352 8464 3364 8458 3366 8444 3366 8435
3365 8435 3365 8428 3364 8428 3355 8429
3349 8429 3344 8439
FLASH FLOOD...RADAR INDICATED
$$598
WGUS72 KFFC 050802
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
402 AM EDT Tue Jul 5 2022
GAC063-113-121-050812-
/O.CAN.KFFC.FF.W.0012.000000T0000Z-220705T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clayton GA-Fayette GA-Fulton GA-
402 AM EDT Tue Jul 5 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CLAYTON, NORTHERN FAYETTE
AND SOUTH CENTRAL FULTON COUNTIES...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3352 8464 3364 8458 3366 8444 3366 8435
3365 8435 3365 8428 3364 8428 3355 8429
3349 8429 3344 8439
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 10:42 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 4, 10:42 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1042 PM EDT Mon Jul 4 2022 .UPDATE... Several persistent mainly outflow driven convective clusters of what has been mainly strong intensities worthy of Special Weather Statements have for the most part been near the Atlanta metro area and near and west of the Macon area. The Atlanta development has been able to take advantage of the 2+ inch PWAT airmass and has warranted a Flash Flood Warning. Do think that overall coverage should wane in the next few hours. Will likely add some patchy fog mention for the overnight/Tuesday morning time in another update soon given the antecedent low level moisture from the evening precip. Previous discussion follows... 00z Aviation update below. Baker && .PREV DISCUSSION... /Issued 302 PM EDT Mon Jul 4 2022/ ..Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Tuesday Night/... Overall, the short term forecast remains consistent with the previous forecast on this Independence Day. Upper level ridge of high pressure remains anchored over the region with broad upper level troughing over southeastern Canada and New England. Ample moisture will be in place throughout much of the column of the atmosphere through tomorrow with dewpoint temps approaching the mid 70s in some spots. PW values will be 1.80-2.13 inches across the area, with the better axis of moisture across southcentral GA today and then western GA tomorrow. Both afternoons/evenings aided by influence from weak disturbances rounding the eastern edge of the ridge and differential heating chance PoPs continue to look possible. The question remains, will there be too much mid to upper level drying/warming that the PoPs in todays forecast is too generous? Short terms models suggest that drying will be greater than earlier anticipated, but CAMs continue to show isolated to scattered coverage this afternoon with the best coverage around 00Z. Given the deep plume of moisture through much of the atmosphere, heating and triggering from the aforementioned upper level disturbances the thinking is that our summer time pattern will continue today and overcome the "drying" issues, but coverage could be more isolated in nature than we have seen the past few days. With very little steering flow aloft storms will be capable of producing heavy rain and localized flooding. In addition with continuing moist conditions and light winds overnight, patchy fog will once again be possible early Tuesday morning. The pattern will shift somewhat tomorrow as the high pressure aloft begins a westward expansion. This will allow the moisture flow to remain over the CWA with some drying throughout the column. That said, plenty of moisture will remain for scattered showers and thunderstorms with precipitable water values slight lower between 1.72 to 2.00 inches. Rain showers and thunderstorms will quickly taper off after sunset tomorrow. 28 && .LONG TERM /Wednesday through Monday/... No significant weather impacts or forecast concerns expected in the long term period. Active diurnal convection with slightly above normal max T and much above normal min T will continue through at least Saturday with some cooling and possibly some decrease in convection Sunday and Monday. Fairly stagnant pattern to remain in place through Saturday when upper ridge centered the southeast and mid-south slips west and westerlies on southern periphery of large eastern Canada/NEUS upper trough digs south into Georgia. Weak cold front associated with base of trough also forecast to drop into the region with the potential to lower temps and moisture by next Monday if it makes enough progress south. New 12Z EC now almost identical to 12Z GFS in slowing progression of front so don't get your hopes up. Should at least be able to shave a few degrees of max temps Sun/Mon just based on lower 1000-850mb thicknesses. Little if any tropical activity forecast over the Atlantic basin next 7 days. We're ok with that, but if drought conditions get worse this summer we might change our tune. SNELSON && .AVIATION... 00Z Update... Some initial lingering TSRA for some sites north of KATL and diminishing near KMCN so could have some reduced vsbys for next hour or two accordingly, then many of the sites could have some patchy fog and further reduced vsbys for tonight/Tuesday morning given precipitation this evening. Some possible low end MVFR or IFR cigs could occur Tuesday morning as well so will maintain BKN 1 kft by 09z and may need to go lower than 5SM for vsbys in future updates. For winds, northern sites look to have initially east near 4-7 kts then possibly light SE for most sites overnight into the morning. Most sites look to have SW winds during the day Tuesday 4-6 kts but could have some variability. Enough chance again Tuesday afternoon to have VCSH at 17z then prob30 for TSRA and VRB gusts with some reduced vsbys for 18-00z. //ATL Confidence...00Z Update... Medium on morning fog/reduced vsby potential. Medium on wind direction overnight and Tuesday. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 72 92 74 94 / 50 40 30 40 Atlanta 73 91 75 91 / 60 60 30 40 Blairsville 69 85 68 87 / 30 60 30 60 Cartersville 72 93 73 93 / 60 50 30 50 Columbus 74 93 75 94 / 40 60 30 40 Gainesville 72 90 73 91 / 50 50 30 50 Macon 73 94 74 96 / 80 50 20 40 Rome 73 92 75 94 / 30 50 30 50 Peachtree City 72 92 73 92 / 60 60 20 40 Vidalia 73 94 75 94 / 50 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...28/Baker LONG TERM....SNELSON AVIATION...Baker
Hazardous weather outlook, Jul 4, 10:59 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1059 PM EDT Mon Jul 4 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-050845- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1059 PM EDT Mon Jul 4 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... The probability for widespread hazardous weather is low. Showers and isolated thunderstorms will continue to diminish overnight. Patchy fog can be expected with some locations seeing visibilities less than 1/4 mile through sunrise Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered thunderstorms will be possible each afternoon and evening. A few storms could become strong with gusty winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Jul 4, 10:26 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1026 PM EDT MON JUL 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLASH FLOOD 2 NNE PIEDMONT PARK 33.81N 84.37W
07/04/2022 FULTON GA EMERGENCY MNGR
CAR STALLED AT PIEDMONT RD AND I-85
&&
EVENT NUMBER FFC2200771
KALLocal storm report, Jul 4, 10:30 PM EDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 PM EDT MON JUL 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM FLASH FLOOD 1 SW LA VISTA 33.81N 84.35W
07/04/2022 FULTON GA EMERGENCY MNGR
CAR STALLED ON LENOX RD NEAR ROBIN LN NE
&&
EVENT NUMBER FFC2200772
KALLocal storm report, Jul 4, 10:33 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1033 PM EDT MON JUL 04 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM FLASH FLOOD 1 WNW LA VISTA 33.82N 84.35W
07/04/2022 FULTON GA EMERGENCY MNGR
3 VEHICLES STALLED AT LENOX RD AND CHESHIRE BRIDGE
&&
EVENT NUMBER FFC2200773
KALSpecial weather statement, Jul 4, 11:38 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1138 PM EDT Mon Jul 4 2022
GAZ055-057-050415-
Clayton GA-Henry GA-
1138 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of northwestern Henry
and central Clayton Counties through 1215 AM EDT...
At 1138 PM EDT, a strong thunderstorm was over Lake Spivey, or near
Jonesboro, moving west at 5 mph.
HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Jonesboro, Stockbridge, Forest Park, Morrow, Lake City, Lake Spivey,
Fort Gillem, Rex, Eagles Landing, Irondale and Bonanza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3356 8438 3363 8432 3355 8418 3345 8423
3348 8439 3349 8440
TIME...MOT...LOC 0338Z 106DEG 6KT 3352 8426
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 4, 11:39 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1139 PM EDT Mon Jul 4 2022
GAZ012-020-050415-
Gordon GA-Bartow GA-
1139 PM EDT Mon Jul 4 2022
...A strong thunderstorm will impact portions of southeastern Gordon
and northeastern Bartow Counties through 1215 AM EDT...
At 1139 PM EDT, a strong thunderstorm was over Funkhouser, or 14
miles north of Cartersville, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fairmount, Pine Log, Folsom and Funkhouser.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3441 8465 3436 8465 3435 8464 3435 8465
3432 8465 3430 8466 3433 8485 3441 8485
3447 8478
TIME...MOT...LOC 0339Z 106DEG 6KT 3437 8471
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 5, 12:21 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1221 AM EDT Tue Jul 5 2022
GAZ044-053-054-050445-
Fayette GA-Coweta GA-South Fulton GA-
1221 AM EDT Tue Jul 5 2022
...A strong thunderstorm will impact portions of northwestern
Fayette, north central Coweta and south central Fulton Counties
through 1245 AM EDT...
At 1221 AM EDT, a strong thunderstorm was over Fairburn, or 9 miles
northwest of Fayetteville, moving west at 5 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Fayetteville, Union City, Fairburn, Tyrone, Palmetto, Cannongate and
Sandy Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3359 8470 3367 8464 3360 8446 3345 8447
3347 8471
TIME...MOT...LOC 0421Z 106DEG 6KT 3355 8457
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:00 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 30 min |
| Jul 4, 8:04 PM EDT | Special Weather Statement | FFC | Houston | 26 min |
| Jul 4, 8:09 PM EDT | Special Weather Statement | FFC | Peach | 36 min |
| Jul 4, 8:11 PM EDT | Special Weather Statement | FFC | Henry | 34 min |
| Jul 4, 8:31 PM EDT | Special Weather Statement | FFC | Sumter | 29 min |
| Jul 4, 8:33 PM EDT | Special Weather Statement | FFC | DeKalb | 27 min |
| Jul 4, 8:41 PM EDT | Special Weather Statement | FFC | Fulton | 34 min |
| Jul 4, 8:46 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Jul 4, 8:55 PM EDT | Special Weather Statement | FFC | Peach | 35 min |
| Jul 4, 9:14 PM EDT | Special Weather Statement | FFC | Fulton | 31 min |
| Jul 4, 9:50 PM EDT | Special Weather Statement | FFC | Cobb | 25 min |
| Jul 4, 9:56 PM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 5 hr |
| Jul 4, 10:25 PM EDT | Special Weather Statement | FFC | Cobb | 35 min |
| Jul 4, 11:38 PM EDT | Special Weather Statement | FFC | Clayton | 37 min |
| Jul 4, 11:39 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 5, 12:21 AM EDT | Special Weather Statement | FFC | Clayton | 24 min |
| Jul 5, 2:22 PM EDT | Special Weather Statement | FFC | Emanuel | 38 min |
| Jul 5, 3:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jul 5, 3:29 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 5, 3:52 PM EDT | Special Weather Statement | FFC | Johnson | 38 min |
| Jul 5, 4:40 PM EDT | Special Weather Statement | FFC | Haralson | 35 min |
Nearby
Flash Flood Warnings in Georgia, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.